advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Benicia, California, USA:

I am a diabetic who takes Tolinase twice daily and Novolin Regular before my evening meal. My daily average runs between 105 and 115 mg/dl [5.3 and 6.4 mmol/L]. Lately, I have noticed that my urine has a very strong odor to it. It is not discolored, but very light in color and I have no pain while urinating. I drink plenty of water every day. This odor occurs mostly in the evening and at bedtime. Could this be connected with my diabetes in any way?

I have never had this problem until about four days ago, and it comes and goes. It doesn't occur during my waking hours. I have checked the foods I eat to see if any of them could be causing it, but they are foods I have eaten for years without creating this problem. I do not drink and drink maybe 10 to 12 diet cokes a month, sometimes less and usually during hot weather. I just don't know what to do.

Answer:

The urine is the route for elimination of a variety of compounds from the body, including dyes. Dyes may occur in beverages, foods, or medications (prescription or over-the-counter). Color and odor are not specific for any kind of abnormality. It is certainly not suggestive of any diabetes-related problem.

JTL

DTQ-20040510213952
Original posting 12 May 2004
Posted to Other and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.